Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 217, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2001, 7:33 AM EST for Wayne County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2001, 7:33 AM EST (12:33 UTC)
- Expired
- Aug 22, 2001, 8:30 AM EST
- In force
- 57 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WUUS51 KILN 221234 SVRILN INC177-221330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 733 AM EST WED AUG 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 830 AM EST... * AT 733 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF FOUNTAIN CITY...OR ABOUT 10 MILES SOUTH OF WINCHESTER...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMBRIDGE CITY... CENTERVILLE... DUBLIN... FOUNTAIN CITY... HAGERSTOWN... RICHMOND... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:49 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 22, 4:49 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 550 AM EDT TUE AUG 21 2001 LOOKING AT KILN RADAR AND REGIONAL RADARS...THUNDERSTORMS ARE DEVELOPING QUITE RAPIDLY NORTHEAST OF THE WARM FRONT. WILL UPDATE ZONES TO REFLECT THIS. I STILL BELIEVE THIS ACTIVITY WILL BE THIS MORNING...FOLLOWED BY A LULL IN THUNDERSTORMS DURING THE AFTERNOON...THEN THUNDERSTORMS SHOULD GET GOING BY LATE AFTN INTO THE EVENING (FROM NW TO SE ACRS THE CWFA). .ILN...NONE. HICKMAN
In the hours before
Special weather statement, Aug 22, 4:00 AM EST, 3 hours 33 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED AUG 22 2001 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... A WARM FRONT WILL MOVE FROM THE MISSISSIPPI VALLEY REGION INTO THE OHIO VALLEY DURING THE MORNING HOURS...THEN NORTH OF THE OHIO VALLEY REGION DURING THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT ARE EXPECTED TO END BY AFTERNOON. A WARM...MOIST AIRMASS WILL THEN MOVE INTO THE OHIO VALLEY REGION DURING THE AFTERNOON HOURS. A COLD FRONT IS THEN FORECAST TO DROP SOUTHEAST INTO THE LOWER GREAT LAKES BY THIS EVENING. THIS FRONT...COMBINED WITH THE WARM AND UNSTABLE AIRMASS... WILL TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LISTEN TO OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. HICKMAN
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.